Alert archive / Florida / Gale Warnings in 2019
Gale Warning 4, NWS Melbourne, FL
NWS Melbourne, FL issued this gale warning at Jan 28, 2019, 4:34 AM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2019, 4:34 AM EST (09:34 UTC)
- Expired
- Jan 28, 2019, 10:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
658 WHUS72 KMLB 280934 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 434 AM EST Mon Jan 28 2019 AMZ570-572-575-281530- /O.UPG.KMLB.SC.Y.0006.000000T0000Z-190128T2100Z/ /O.NEW.KMLB.GL.W.0004.190128T0934Z-190128T1500Z/ /O.EXB.KMLB.SC.Y.0007.190128T1500Z-190129T0000Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 434 AM EST Mon Jan 28 2019 ...GALE WARNING IN EFFECT UNTIL 10 AM THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM THIS EVENING... The National Weather Service in Melbourne has issued a Gale Warning, which is in effect until 10 AM EST this morning. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 10 AM this morning to 7 PM EST this evening. The Small Craft Advisory is no longer in effect. * WINDS...North to northeast 25 to 30 knots with frequent Gale Force gusts of 35 to 40 knots are expected. * WAVES/SEAS...12 to 14 feet. Winds and seas will quickly subside from their peaks starting later this morning, but will still remain hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ550-552-555-281530- /O.EXT.KMLB.SC.Y.0007.000000T0000Z-190129T0000Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 434 AM EST Mon Jan 28 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM THIS EVENING... * WINDS...North to northeast 20 to 25 knots. * WAVES/SEAS...Building to 8 to 12 feet early this morning. Winds and seas will quickly subside from their peaks starting later this morning, but will still remain hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
1 follow-up statement
463 WHUS72 KMLB 281519 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 1019 AM EST Mon Jan 28 2019 AMZ570-572-575-282100- /O.EXP.KMLB.GL.W.0004.000000T0000Z-190128T1500Z/ /O.CON.KMLB.SC.Y.0007.000000T0000Z-190129T0000Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 1019 AM EST Mon Jan 28 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING HAS EXPIRED... The National Weather Service in Melbourne has issued a Small Craft Advisory in effect from 10 AM this morning to 7 PM EST this evening. * WINDS...North 20 to 25 knots decreasing to 15 knots by late in the day. * WAVES/SEAS...10 to 13 feet subsiding 8 to 9 feet by late afternoon. Winds and seas will quickly subside from their peaks starting later this morning, but will still remain hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ550-552-555-282100- /O.CON.KMLB.SC.Y.0007.000000T0000Z-190129T0000Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 1019 AM EST Mon Jan 28 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...North 20 knots decreasing to 15 knots this afternoon. * WAVES/SEAS...7 to 10 feet subsiding 5 to 7 feet this afternoon. Winds and seas will quickly subside from their peaks starting later this morning, but will still remain hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at Jan 27, 8:39 PM EST, 7 hours 55 minutes earlier.
Area forecast discussion, Jan 27, 8:39 PM EST, 7 hours 55 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
839 PM EST Sun Jan 27 2019
.DISCUSSION...
...Soaking Rains Continue into Tonight with Windy Conditions Along
the Coast...
Current-Overnight...Will gradually see a decrease in both coverage
and intensity through late evening, then during the rest of the
night. Earlier we saw some convective elements embedded in with the
stratiform rains which produced gusty conditions, especially along
the Brevard/Indian River coasts. Radar estimates have ranged from 1-
3 inches areawide across ECFL with beneficial rainfall (for most)
during this dry season. This will quiet down, for now, any fire
danger(s) that have been building up recently due to the extended
dry conditions. Some localized/minor nuisance flooding possible
especially in prone/low-lying areas, but grounds can soak up what is
falling due to recent dry conditions.
Winds remain gusty along the coast and did consider a short-fused
and short-term wind advisory, as such, but models continue to back
down on wind speeds/gusts after midnight so left this alone. NNE-NNW
winds will still be breezy/gusty, especially along the coast
overnight, as the pressure gradient remains rather tight.
The quasi-stationary boundary across the south/southeast FL
peninsula will slowly move northeast overnight into Mon morning as
low pressure lifts northeast along it and a large upper trough helps
push it seaward. Temperatures should not fall too much along the
Space and Treasure coasts, only to the low and mid 50s with inland
locations falling into the M-U40s, except north of I-4 where L40s
should be realized and perhaps a few U30s.
At the immediate coast...some minor beach erosion is possible due to
rough surf conditions, especially up to around 3 hours on either
side of high tide, which is forecast between 1:40 AM and 2:00 AM
EST.
Monday...Previous...Coastal low will lift NE away from EC FL and
cooler, drier air will overspread the area. There may be some
lingering showers in the morning along the coast but we will begin
to dry out by late morning. The sun will come out tomorrow but skies
will not completely clear as marine stratocumulus pushes onshore esp
south of the Cape. Highs will be about 10 degrees below normal,
ranging from the upper 50s along the Volusia coast, lower 60s
Orlando metro and mid 60s Treasure coast.
&&
.AVIATION...Decreasing trend for coverage/intensity through the
night for stratiform rains and embedded convective squalls (mainly
south of a KMLB-Kenansville line). Prevailing MVFR CIGs, TEMPO IFR.
NNW-NNE winds 15 to 20 knots with 20 to 30 knots at the coast with
gusts up to 35 knots through this evening. MVFR CIGs should hold on
through sunrise Monday even as rain exits to the east. Expect VFR
conds to slowly return aft 15Z or so.
&&
.MARINE...Overnight...Very hazardous boating conditions through the
night with Gale Warning in place for all marine legs due to 20-30 kt
sustained winds with frequent gusts to gale force. Embedded
convective elements in some of the rains have pushed wind gusts to
35-45 kts at times this evening, Cape southward. A gradual lessening
of coverage/intensity of rain activity as low pressure slowly pulls
seaward from southeast FL late in the night into Mon morning. Seas
will peak at 12-13 feet in the Gulf Stream tonight with 7-10 feet
near shore.
Monday...Previous...Strong northerly winds and high seas behind the
departing coastal storm will quickly wane throughout the day.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 4 AM to 4 PM EST Monday for Flagler
Beach to Volusia-Brevard County Line 0-20 nm-Flagler Beach
to Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20
nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
Gale Warning until 4 AM EST Monday for Flagler Beach to Volusia-
Brevard County Line 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Sebastian Inlet to Jupiter
Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-60 nm-
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
&&
Sedlock/RodriguezHazardous weather outlook, Jan 27, 5:59 PM EST, 10 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 559 PM EST Sun Jan 27 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-281000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 559 PM EST Sun Jan 27 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .FLOOD IMPACT... A steady rain with embedded heavier rain showers will continue tonight across all of east central Florida. Around 2 to 3 inches of rain has already fallen, with another 1 to 1.5 inches possible through early Monday morning. This rainfall will result in ponding of water on roadways and poor drainage areas. .HIGH WIND IMPACT... Sustained winds around 25 mph with gusts around 30-35 mph will be possible along the coast this evening. These conditions will last through midnight, after which the winds will begin to subside. .COASTAL FLOOD IMPACT... Some minor beach erosion is possible due to rough surf conditions, especially around the time of high tide overnight, which is forecast between 1:40 AM and 2:00 AM EST. .WIND AND SEA IMPACT... A Gale Warning is in effect tonight for all nearshore and offshore waters of east central Florida. Expect sustained north winds around 30 knots with gusts near 40 knots or higher, and seas building to 9 to 11 feet nearshore, and up to 13 feet offshore. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Fresh to strong northerly breezes will persist across east central Florida coastal waters on Monday. Fresh west breezes will pickup again Tuesday night into early Wed morning, creating poor to hazardous sea conditions. Wind chill concerns will be possible for the interior areas of Volusia and Lake counties Tuesday and Wednesday nights as temperatures are expected into the 30s. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Rainfall spotters should report rainfall amounts of 3 inches or more to the National Weather Service in Melbourne. Rodriguez
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 7:09 PM EST | Special Marine Warning | MLB | 111 min | |
| Jan 27, 7:10 PM EST | Special Weather Statement | MLB | Indian River | 35 min |
| Jan 27, 8:03 PM EST | Special Weather Statement | MLB | Okeechobee, Saint Lucie | 27 min |
| Jan 27, 9:04 PM EST | Areal Flood Advisory | MLB | Brevard | 3 hr |
| Jan 28, 5:23 AM EST | Beach Hazards Statement | MLB | Volusia | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.